IDEAS home Printed from https://ideas.repec.org/a/eee/spapps/v45y1993i2p209-230.html
   My bibliography  Save this article

Stability equations for processes with stationary independent increments using branching processes and Poisson mixtures

Author

Listed:
  • van Harn, K.
  • Steutel, F.W.

Abstract

The equation X1X2W( X1+ X2)with W uniform (0,1) distributed and W,X1 and X2 independent, is generalized in several directions. Most importantly, a generalized multiplication operation is used in which subcritical branching processes, both with discrete and continuous state space, play an important role. The solutions of the equations so obtained are related to the concepts of self-decomposability and stability, both in the classical and in an extended sense. The solutions for +-valued random variables are obtained from those for +-valued random variables by way of Poisson mixtures. There are also some new results on (generalized) unimodality.

Suggested Citation

  • van Harn, K. & Steutel, F.W., 1993. "Stability equations for processes with stationary independent increments using branching processes and Poisson mixtures," Stochastic Processes and their Applications, Elsevier, vol. 45(2), pages 209-230, April.
  • Handle: RePEc:eee:spapps:v:45:y:1993:i:2:p:209-230
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0304-4149(93)90070-K
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Sapatinas, Theofanis, 1995. "Characterizations of probability distributions based on discrete p-monotonicity," Statistics & Probability Letters, Elsevier, vol. 24(4), pages 339-344, September.
    2. Pakes, Anthony G., 1995. "Characterization of discrete laws via mixed sums and Markov branching processes," Stochastic Processes and their Applications, Elsevier, vol. 55(2), pages 285-300, February.
    3. Sapatinas, Theofanis, 1999. "A characterization of the negative binomial distribution via [alpha]-monotonicity," Statistics & Probability Letters, Elsevier, vol. 45(1), pages 49-53, October.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:45:y:1993:i:2:p:209-230. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/505572/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.